What caused Voluma complication? Can I safely try another injection of Voluma? How long should I wait? (Photos)
Doctor Answers 7
It appears that you had a vascular occlusion which was reversed with Vitrase. I would definitely not think about having fillers for months until the condition completely resolves and is treated and comes back to normal. Best, Dr. Green
I am so sorry that you experienced this. Sounds like you had a vascular occlusion. It will take a few months to resolve and shouldn't preclude you from having Voluma in the future.
Voluma & Vascular Occlusion
This sounds like you had a vascular occlusion which was reversed with hyaluronidase. It may take several months to go back to normal and may require laser treatments, hyperbaric oxygen, topical nitroglycerine. In the future, I recommend injections with cannulas to limit complications. Best, Dr. Emer
You might also like...
Red and swollen after Voluma to cheek
This was most likely a vascular occlusion. It was resolved with hyaluronidase. It should be fine to inject Voluma in the future. The best product for acne scars is Bellafill. This is the only filler that is FDA approved for this and it has the longest duration. Infini is good in combination with Bellafill for these acne scars.
Thank you for submitting photos with your question. I do believe you had a vascular incident that compromised the blood flow to your cheek. The enzyme injection reversed that occlusion and restored blood flow to your cheek. It may take a while for the skin to completely recover. I would wait a couple months before having injections again, but there is no reason that would be contraindicated. I am glad that you are OK. This is a very rare but frightening occurrence and your doctor did the right thing by injecting the enzyme to dissolve the filler.
I hope this helps!
Dr. Quenby Erickson
Thank you for your question. It appears as though the area injected has vascular compromise, meaning that either a vessel was directly injected or pressure from the product caused collapse of the product. The most important thing to do in this situation is to reverse the product as has been done and perhaps have another round of reversal within a day following the first reversal. An aspirin a day for several weeks may also help promote healing of this area and new blood flow. Otherwise, you need to monitor the area for any signs of infection such as worsening redness or drainage. The area should heal up in a couple of weeks. In terms of product, I believe you could try voluma again in several months. But...I would wait until the area is completely healed and I would try a test injection just to make sure there is no reaction to the product.
What caused Voluma complication?
Thank you for sharing your question and photographs and I am sorry to hear of your Voluma issues. Based on your narrative the timing of the symptoms is concerning for a possible external compression or intrarterial injection of filler. This initially causes blanching of the skin, followed by mottling pigmentation, swelling, and pain. Injection of hyaluronidase was the correct treatment. Maintain close follow up with your surgeon as you should see steady improvement in the coloration and texture of your skin. Once fully healed this episode will not prevent you from additional treatments in the future. Best wishes.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.